ANCC MED SURG CERTIFICATION EXAM
UPDATED ACTUAL EXAM WITH CORRECT
SOLUTIONS.
d - correct answer- A nurse is reviewing the medical record of a
client who is receiving heparin therapy for treatment of DVT.
Which of the following interventions should the nurse anticipate
taking if the client's aPTT is 96 seconds?a. Increase the
heparin infusion flow rate by 2 mL/hrb. continue to monitor the
heparin infusion as prescribedc. request a prothrombin timed.
stop the heparin infusion
a - correct answer- A nurse is providing teaching for a client
who is 2 days post-op following a heart transplant. Which of the
following statements should the nurse include in the
teaching?a. "you may no longer be able to feel chest pain."b.
"your level of activity tolerance will not change."c. "after 6
months, you will no longer need to restrict your sodium
intake."d. "you will be able to stop taking immunosuppressants
after 12 months."
a - correct answer- A nurse is assess a client in the emergency
room who has a bradydysrhythmia. Which of the following
findings should the nurse expect?A. confusionB. friction rubC.
hypertensionD. dry skin
,2 | Page
d - correct answer- A nurse in the emergency department is
caring for a client who had an anterior MI. The client's history
reveals she is 1 week post-op open cholecystectomy. The
nurse should recognize that which of the following interventions
is contraindicated?A. administering IV morphine sulfateB.
administering oxygen at 2 :/min via nasal cannulaC. helping the
client to the bedside commodeD. assisting with thrombolytic
therapy
D - correct answer- A nurse is caring for a client who has
endocarditis. Which of the following findings should the nurse
recognize as a potential complication?A. ventricular
depolarizationB. Guillain-Barre syndromC. myelodysplastic
syndromeD. Valvular disease
C - correct answer- A nurse is caring for a client who presents
to the ER with a BP of 254/138 mmHg. The nurse recognizes
that the client is in a hypertensive crisis. Which of the following
actions should the nurse take first?A. obtain blood samples for
laboratory testingB. Tell the client to report vision changesC.
Place the head of the bed at 45 degreesD. initiate an IV
a - correct answer- a nurse is caring for a client who has HF
and is experiencing AF. The nurse should plan to monitor for
and report which of the following findings to the provider
immediately?a. slurred speechb. irregular pulsec. dependent
edemad. persistent fatigue
,3 | Page
b - correct answer- A nurse is assessing a client who has left-
sided HF. Which of the following manifestations should the
nurse expect to find?a. inc abdominal girthb. weak peripheral
pulsesc. jugular vein distentiond. dependent edema
b - correct answer- a nurse is caring for a client who is being
treated for HF and has prescriptions for digoxin and
furosemide. The nurse should plan to monitor for which of the
following as an adverse effect of these medications?a. SOBb.
lightheadednessc. dry coughd. metallic taste
c - correct answer- a nurse is monitoring a client following
coronary artery bypass graft surgery. Which of the following
findings can indicate cardiac tamponade?a. sternal instabilityb.
inc WBC countc. BP 140/82 mmHg on inspiration and 154/90
mmHg on expirationd. sinus rhythm with occasional premature
atrial contraction and HR 88/min
d - correct answer- A nurse is preparing a client for coroncary
angiography. The nurse should report which of the following
findings to the provider prior to the procedure?a. hemoglobin
14.4 g/dLb. history of peripheral arterial diseasec. urine output
200 mL/4 hrd. previous allergic reaction to shellfish
, 4 | Page
a - correct answer- A nurse is caring for a client following
insertion of a permanent pacemaker. Which of the following
client statements indicates a potential complication of the
insertion procedure?a. "I can't get rid of these hiccups."b. "I feel
dizzy when i stand."c. "My incision site stings."d. "I have a
headache."
b - correct answer- A nurse is providing discharge teaching for
a client who has a prescription for the transdermal nitroglycerin
patch. Which of the following instructions should the nurse
include in the teaching?a. apply the new patch to the same site
as the previous patchb. place the patch on an area of skin
away from skin folds and jointsc. keep the patch on 24 hr per
dayd. replace the patch at the onset of angina
c - correct answer- A nurse is caring for a client in the first hour
following an aortic aneurysm repair. Which of the following
findings can indicate shock and should be reported to the
provider?a. serosanguinous drainage on dressingb. severe
pain with coughingc. urine output of 20 mL/hrd. increase in
temp from 36.C (98.2F)- 37.5C (99.5F)
d - correct answer- A nurse caring for a client following an
abdominal aortic aneurysm resection. Which of the following is
the priority assessment for this client?a. neck vein distentionb.
bowel soundsc. peripheral edemad. urine output